Georgia, 2004

Heavy Rain in Georgia, June 26, 2004

June 26, 2004 · NWS FFC · 1 event in 1 county or zone

1 heavy rain, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 26, 4:30 PM EST, 30 minutes earlier.

Area forecast discussion, Jun 26, 4:30 PM EST, 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 PM EDT SAT JUN 26 2004

.SHORT TERM...
SURFACE FRONT LOCATED BETWEEN ATLANTA AND MACON WILL CONTINUE TO
MOVE SLOWLY SOUTH THROUGH THIS EVENING...AM EXPECTING IT TO STALL
SOMEWHERE NEAR A COLUMBUS TO DUBLIN LINE OVERNIGHT BEFORE MOVING
NORTH TOMORROW AS A WARM FRONT.  THE UPPER LOW OVER TEXAS OPENS AND
LIFTS NORTH...WITH SEVERAL IMPULSES MOVING ACROSS THE GULF COAST
STATES THIS EVENING.  EXPECT MAINLY SHOWERS NORTH OF THE FRONT...
WITH MORE COVERAGE OVER WESTERN GEORGIA.  A CONVECTIVE COMPLEX IS
CURRENTLY MOVING EAST SOUTH OF FORECAST AREA...BUT WITH FRONT
APPROACHING SOUTHERN PORTIONS OF FORECAST AREA COULD SEE AN ISOLATED
THUNDERSTORM OR TWO THIS EVENING OVER CENTRAL GEORGIA.  TOMORROW
SHORTWAVE MOVES OVER FRONT AS IT MOVES BACK NORTH...INCREASING
CHANCES OF SHOWERS AND THUNDERSTORMS TO LIKELY...MAINLY ACROSS
NORTHERN PORTIONS OF FORECAST AREA.

.LONG TERM...
SURFACE BOUNDARY PUSHES NORTH OF FORECAST AREA MONDAY EVENING.  UPPER
LEVEL RIDGE BUILDS INTO SOUTHEAST THROUGH THE END OF THE WEEK WITH
A RETURN TO DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS BY THE END OF
THE WEEK.

&&

.AVIATION...
OVERALL PATTERN REMAINS UNCHANGED. WEAK FRONT LINGERS ACROSS NORTH
GA...CONTINUING TO SERVE AS A WEAK FOCUSING MECHANISM FOR
PRECIPITATION DEVELOPMENT. WEAK UPPER LOW REMAINS ACROSS TX...WITH
BROAD SW-WSW FLOW FROM TX TO THE MID-ATLANTIC. GULF REMAINS WIDE
OPEN WITH BERMUDA HIGH ANCHORED IN THE WESTERN ATLANTIC. UPPER
IMPULSES WILL BE THE KEY TO THE BEST PERIODS OF SHRA/TSRA
ACTIVITY...BUT AGAIN MAINLY DIURNALLY DRIVEN.

CEILINGS...THIS CONTINUES TO BE THE MOST PROBLEMATIC AREA OF THE
TAF. OVERALL MVFR CIGS ACROSS THE AREA AT THIS TIME. AREA OF
SHRA/TSRA WILL CONTINUE TO TRAVEL ALONG THE FL/GA BORDER. AS NOTED
ABOVE...ISOLD TO SCT SHRA/TSRA WILL CONTINUE TO DEVELOP NEAR
BOUNDARY ACROSS THE NORTH. THIS WILL RESULT BRIEF PERIODS OF IFR
CIGS. OVERNIGHT...EXPECT PREVAILING MVFR CIGS...WITH PERIODS OF IFR
POSSIBLE AFT 08Z. CONDITIONS SUN SHOULD BE SIMILAR TO TODAY...WITH A
SLIGHTLY BETTER CHANCE OF SHRA/TSRA ATL/PDK/FTY/AHN DURING THE
AFTERNOON.

VISIBILITY...GENERALLY VFR...WITH PERIODS OF MVFR OVERNIGHT AND
EARLY IN THE MORNING IN FOG. A FEW AREAS OF MVFR THROUGH THE EVENING
IN BRIEF SHRA.

WX...AREAS OF MVFR IN BR OVERNIGHT AND EARLY SUN MORNING...AS WELL
AS IN BRIEF SHRA THROUGH THE EVENING HOURS.

WINDS...WEAK BOUNDARY SHOULD REMAIN NORTH OF THE TAF SITES THROUGH
THIS TAF SET. THUS...EXPECT W PREVAILING WINDS TO CONTINUE THROUGH
00Z MON. SPEEDS 5 KTS OR LESS OVERNIGHT...INCREASING TO 10-15 KTS
SUN AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA     70 84 70 83 / 40 60 30 40
ATHENS      69 86 69 84 / 20 60 30 40
GAINESVILLE 68 85 68 82 / 20 60 30 40
ROME        67 83 69 83 / 20 60 30 40
COLUMBUS    72 88 72 87 / 40 60 30 40
MACON       72 89 70 87 / 40 40 30 40
&&

.FFC WATCHES/WARNINGS/ADVISORIES...NONE.
&&

 12
Hazardous weather outlook, Jun 26, 5:00 AM EST, 12 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
600 AM EDT SAT JUN 26 2004

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-261530-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD-
CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE-
FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK-
HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON-
JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE-
MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-
OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-
SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-
TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-
WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
600 AM EDT SAT JUN 26 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY.

...ISOLATED THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING...

.SYNOPSIS...
HIGH PRESSURE WILL REMAIN ANCHORED OVER THE WESTERN ATLANTIC TODAY
WHILE A WEAK COLD FRONT NEAR THE TENNESSEE GEORGIA BORDER DRIFTS
SOUTH ACROSS NORTH GEORGIA. THE FRONT IS EXPECTED TO MOVE INTO
CENTRAL GEORGIA TONIGHT.

.PRIMARY HAZARD...THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE
CLOUD TO GROUND LIGHTNING. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE.

.DISCUSSION...
A MOIST AIRMASS ALONG WITH A FRONTAL BOUNDARY MOVING SOUTH THROUGH
THE AREA WILL COMBINE WITH DAYTIME HEATING TO PRODUCE SHOWERS AND
THUNDERSTORMS ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND
EVENING. CAPES ARE EXPECTED TO INCREASE INTO THE 1000 TO 1500 RANGE
WITH LIFTED INDICES 0 TO MINUS 2. HOWEVER...WITH WEAK WIND PROFILES
AND SOME MID TO UPPER LEVEL WARMING...THUNDERSTORMS ARE EXPECTED TO
REMAIN BELOW SEVERE LIMITS. THE BEST CHANCE FOR THUNDERSTORM
DEVELOPMENT WILL BE SOUTH OF AN ATLANTA TO ATHENS LINE WITH THE BEST
TIME FOR DEVELOPMENT BETWEEN 2PM AND 7PM.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HOWEVER
SPOTTER GROUPS AND EMERGENCY MANAGERS SHOULD MONITOR WEATHER
CONDITIONS.

.DAY TWO THROUGH DAY SEVEN...SUNDAY THROUGH FRIDAY.
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY.
&&

&&
FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON
GEORGIA.

In the hours before

Special weather statement, Jun 26, 4:55 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
555 PM EDT SAT JUN 26 2004

GAZ019-262230-
555 PM EDT SAT JUN 26 2004

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN FLOYD COUNTY UNTIL 630
PM EDT...

AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 2 MILES NORTH OF ROME...MOVING SOUTHEAST AT 10
MPH.

LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE
EXPECTED WITH THIS STORM. DRIVERS SHOULD USE CAUTION AS INTENSE
RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS
ALSO LIKELY.

SEVERE THUNDERSTORM CRITERIA...WHICH IS THREE-QUARTER INCH HAIL OR
DAMAGING WIND GUSTS OF 58 MPH OR HIGHER...ARE NOT EXPECTED WITH THESE
STORMS.

39

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Floyd

When
June 26, 5:00 PM EST to 5:20 PM EST
Where
Floyd County, Rome
Reported by
GOVT OFFICIAL
Coordinates
34.263, -85.214 (the zone’s center; the record gives no point)

The Floyd County 911 center reported minor street flooding on several roads because of stopped up storm drains and heavy rainfall in a short period of time.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2004Every state in 2004This day in weather historyWarnings in Georgia, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410395.